Article

Piperacillin- Tazobactam Induced Cutaneous Reaction: A Case Report

Syed Zia Inamdar1★, Pradeepthi Katragadda1, Abhishek Bijjargi2, Raghavendra Vinayakarao Kulkarni1, Pooja Bijjargi2, Bhagyashree Gahtad2★ Corresponding author

  1. 1Department of Pharmacy Practice, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.
  2. 2Pharm D Intern, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

CORRESPONDENCE

Syed Zia Inamdar

Department of Pharmacy Practice, BLDEA’s SSM College of Pharmacy and Research Centre, Vijayapura, Karnataka, INDIA.

syedzia.inamdar@gmail.com

Volume 12, Issue 2 · pp. 150–153 · PUBLISHED · DOI: 10.5530/ijopp.12.2.33

View on IJPP original site ↗

ABSTRACT

Piperacillin tazobactum is an extended spectrum pencillin belonging to uriedopencillin class used in the management of polybacterial infections. A 37 year old male patient admitted to the hospital with the chief complaints of breathlessness since 8 days and cough with expectoration since 2 days. The patient was initially managed with nebulization and bronchodilator therapy with subsequent administration of Piperacillin Tazobactum (4.5 gm) antibiotic to treat underlying infection. The patient complained the development of pruritis and red color skin rashes over the back of neck after receiving first dose of Piperacillin Tazobactum, the antibiotic was stopped and supportive treatment with antihistamine and corticosteroid was provided to treat allergic reaction. The symptoms were healed and patient condition was improved on discharge. The suspected drug reaction with Piperacillin Tazobactum was found to have “probable” causal relationship through Naranjo causality assessment and pose “moderate” severity as assessed through Hartwig’s Severity scale. The report suggests close monitoring of Piperacillin-Tazobactam usage among patient population.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Inamdar, S. Z., Katragadda, P., Bijjargi, A., Kulkarni, R. V., Bijjargi, P., & Gahtad, B. (). Piperacillin- Tazobactam Induced Cutaneous Reaction: A Case Report. Indian Journal of Pharmacy Practice, 12(2), 150–153. https://doi.org/10.5530/ijopp.12.2.33